Alert archive / California / Wind Advisories in 2025

Wind Advisory 13, NWS San Diego, CA

April 24, 2025Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Apr 24, 2025, 12:34 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Apr 25, 2025, 2:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 24, 2025, 12:34 PM PDT (19:34 UTC)
In effect from
Apr 25, 2025, 2:00 PM PDT
Expired
Apr 26, 2025, 11:00 PM PDT
In force
33 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 7.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2025-04-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2025-04-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

083 
WWUS76 KSGX 241934
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1234 PM PDT Thu Apr 24 2025

CAZ060-062-065-251100-
/O.NEW.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Borrego Springs, Banning, Hesperia, Apple
Valley, Adelanto, Victorville, Desert Hot Springs, and Southern
California Logistics Airport
1234 PM PDT Thu Apr 24 2025

...WIND ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  San Gorgonio Pass near Banning.

* WHEN...From 2 PM Friday to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

Zuber
6 follow-up statements
603 
WWUS76 KSGX 251029
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
329 AM PDT Fri Apr 25 2025

CAZ060-062-065-252115-
/O.CON.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Victorville, Hesperia, Apple Valley,
Southern California Logistics Airport, Borrego Springs, Banning,
Desert Hot Springs, and Adelanto
329 AM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM 
PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Isolated gusts 55-60 mph below the San Gorgonio Pass.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  San Gorgonio Pass near Banning.

* WHEN...From 2 PM this afternoon to 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

SS
441 
WWUS76 KSGX 251950
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1250 PM PDT Fri Apr 25 2025

CAZ060-062-065-260515-
/O.CON.KSGX.WI.Y.0013.250425T2100Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Hesperia, Victorville, Apple Valley,
Borrego Springs, Desert Hot Springs, Adelanto, Southern
California Logistics Airport, and Banning
1250 PM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph 
  expected. Isolated gusts 55 to 60 mph below the San Gorgonio Pass.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Locally 
  reduced visibility in blowing dust.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CO
469 
WWUS76 KSGX 260312
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
812 PM PDT Fri Apr 25 2025

CAZ060-062-065-261115-
/O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Banning, Hesperia, Borrego Springs,
Victorville, Apple Valley, Desert Hot Springs, Adelanto, and
Southern California Logistics Airport
812 PM PDT Fri Apr 25 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT SATURDAY...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

MM
885 
WWUS76 KSGX 260822
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
122 AM PDT Sat Apr 26 2025

CAZ060-062-065-262115-
/O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Adelanto, Desert Hot Springs, Hesperia,
Victorville, Southern California Logistics Airport, Borrego
Springs, Apple Valley, and Banning
122 AM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

12
239 
WWUS76 KSGX 262056
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
156 PM PDT Sat Apr 26 2025

CAZ060-062-065-270600-
/O.CON.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Borrego Springs, Victorville, Apple
Valley, Adelanto, Desert Hot Springs, Banning, Southern
California Logistics Airport, and Hesperia
156 PM PDT Sat Apr 26 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WHAT...Southwest winds 25 to 40 mph with gusts up to 55 mph.

* WHERE...Apple and Lucerne Valleys, San Diego County Deserts, and 
  the San Gorgonio Pass near Banning.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CSP
585 
WWUS76 KSGX 270549
NPWSGX

URGENT - WEATHER MESSAGE
National Weather Service San Diego CA
1049 PM PDT Sat Apr 26 2025

CAZ060-062-065-270700-
/O.EXP.KSGX.WI.Y.0013.000000T0000Z-250427T0600Z/
Apple and Lucerne Valleys-San Diego County Deserts-San Gorgonio
Pass near Banning-
Including the cities of Hesperia, Adelanto, Southern California
Logistics Airport, Victorville, Banning, Desert Hot Springs,
Borrego Springs, and Apple Valley
1049 PM PDT Sat Apr 26 2025

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

The winds have weakened.

$$

12

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Apr 24, 9:19 AM PDT, 3 hours 15 minutes earlier.

Area forecast discussion, Apr 24, 9:19 AM PDT, 3 hours 15 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
919 AM PDT Thu Apr 24 2025

.SYNOPSIS...
A cooling trend continues through the weekend as highs fall to 10
to 20 degrees below normal. The marine layer will deepen onto the
coastal mountain slopes with patchy drizzle and a slight chance
of light showers for early Friday and a chance of showers for late
Friday night through late Saturday night. The most likely time
for showers is for Saturday afternoon along with a slight chance
of thunderstorms for Orange and portions of southwestern San
Bernardino Counties. There will be periods of stronger and gusty
southwest to west winds for the mountains and deserts for Friday
afternoon into Saturday evening with gusts to 45 to 55 mph along
and below the desert slopes of the mountains. Quieter weather by
Sunday with a drying and warming trend for next week with above
average high temperatures for inland areas beginning Tuesday.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.UPDATE...
The marine layer surged inland overnight, with sufficient cloud
coverage throughout the Inland Empire, and clouds remain
currently pushed up against the mountains. Some clearing is
already being observed across San Diego County and parts of
Riverside County where little holes in the clouds can be seen on
satellite. As clouds clear to the beach through the early
afternoon, gusty west winds develop across the western regions
where gusts up to 40 mph will be observed later this afternoon and
evening. Blowing dust will be possible as well, especially in the
deserts and Coachella Valley. Otherwise, no changes from the previous
forecast where the cooling trend remains on track, and drizzle is
still expected Friday morning. Light rain/snow will be possible
as early as late Friday night, with better chances during the day
on Saturday and Saturday night. At this time, while confidence is
increasing in some precipitation, accumulations and amounts remain
extremely light. By Sunday, a warming and drying trend sets in and
prevails into at least the middle of next week.

&&

.PREVIOUS DISCUSSION FROM 257 AM...
.SHORT TERM (Today through Saturday night)...
The marine layer remains around 3500 feet deep early this morning
with widespread coastal low clouds extending well inland and onto
the lower coastal slopes of the mountains. Greater deepening is
expected for Friday and Saturday with patchy drizzle and a slight
chance of light showers for early Friday and a chance of showers
for late Friday night through late Saturday night. The most likely
time for showers is for Saturday afternoon along with a slight
chance of thunderstorms for Orange and portions of southwestern
San Bernardino Counties. Rainfall and liquid-equivalent above the
snow level is expected to be light, mostly one-tenth inch or less
for coastal areas and one-quarter inch or less for the mountains.

There will be periods of stronger and gusty southwest to west
winds for the mountains and deserts for Friday afternoon through
Saturday evening with gusts to 45 to 55 mph along and below the
desert slopes of the mountains and with gusts to 55 to 65 mph for
the northern Coachella Valley below the San Gorgonio Pass.

Not much change is expected with high temperatures for today with
additional cooling for Friday and Saturday with Saturday high
temperatures only in the 70s for the lower deserts and only in the
lower to mid 50s for the far inland valleys.

&&

.LONG TERM (Sunday through Wednesday)...
A deep marine layer will continue into Sunday morning with a few
light showers possibly lingering into early Sunday. Not much
warming is expected on Sunday with Sunday high temperatures still
as much as 15 to 20 degrees below average for the mountains and
inland valleys with high temperatures for the coast and valleys
mostly in the lower to mid 60s and for the lower deserts in the
70s.

Then dry with slow warming for Monday and greater warming for
Tuesday and Wednesday with above average high temperatures for
inland areas beginning Tuesday with Tuesday high temperatures
ranging from the mid to upper 60s near the coast to around 80 for
the Inland Empire with the lower deserts in the lower to mid 90s.

&&

.AVIATION...
241530Z....Coasts/Valleys/Coastal Mountain Slopes...Clouds based at
3000-4000ft MSL will continue to clear out from east to west,
clearing to the coasts by 18-19z, though locally BKN CIGs possible
along the coasts into the afternoon, particularly in Orange County.
Clouds fill back in and spread inland again after 02z Friday with
similar bases. Patchy DZ possible along the coasts after 09z Friday.

&&

.MARINE...
No hazardous marine conditions are expected through Monday.

&&

.BEACHES...
Elevated surf of 4 to 6 feet with sets to 7 feet possible from
Saturday through Monday with strong rip currents expected.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...None.
PZ...None.

&&

PUBLIC...Zuber
AVIATION/MARINE/BEACHES...Westerink

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.